Pennsylvania, 2008Flood in Pennsylvania, March 19, 2008
March 19, 2008 · NWS PBZ · 1 event in 1 county or zone
Low pressure moving across the Ohio Valley brought heavy rains of over 2 inches to eastern Ohio, western Pennsylvania and northern West Virginia. This brought many streams out of their banks and produced flooding of roads.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure moving across the Ohio Valley brought heavy rains of over 2 inches to eastern Ohio, western Pennsylvania and northern West Virginia. This brought many streams out of their banks and produced flooding of roads.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 19, 6:41 PM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Mar 19, 6:41 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
741 PM EDT WED MAR 19 2008
.SYNOPSIS...
A STORM SYSTEM WILL MOVE THROUGH THE REGION TONIGHT WITH RAIN
TRANSITIONING TO SNOW SHOWERS. IT WILL BE BRISK AND COLD THURSDAY
WITH LEFTOVER SNOW SHOWERS.
&&
.NEAR TERM /THROUGH THURSDAY/...
WIDESPREAD RAIN ACROSS THE CWA THIS EVENING WILL GIVE WAY TO SNOW
SHOWERS BEFORE MIDNIGHT AS COLDER AIR POURS IN BEHIND SURFACE
LOW NEAR LATROBE AT 23Z. WINDY AND MUCH COLDER LATER TONIGHT.
EXPECT ONLY A COATING OF SNOW AT BEST. BRISK AND COLD THURSDAY
WITH SNOW SHOWERS ENDING.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
A SURFACE RIDGE OF HIGH PRESSURE WILL BUILD IN THURSDAY NIGHT INTO
FRIDAY MORNING WITH DRY AND COOL CONDITIONS. CLIPPER SYSTEM WILL
BRING A CHANCE FOR MIXED PRECIP LATE DAY FRIDAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
CLIPPER SYSTEM CROSSES JUST SOUTH OF PA FRIDAY NIGHT THOUGH SATURDAY
MORNING...WITH SUFFICIENT LIFT AND MOISTURE NORTH OF IT TO PRODUCE
UP TO A QUARTER OR THIRD OF AN INCH OF QPF. GIVEN THE PROJECTED
TRACK OF THIS LOW AND THE RESULTANT THERMAL PROFILE MUCH OF THE
PRECIP COULD FALL IN THE FORM OF SNOW. THEREFORE...A LIGHT SNOW
ACCUMULATION IS POSSIBLE. THE SATURDAY NIGHT THROUGH
MONDAY...COULD REMAIN UNSETTLED AS A SERIES OF DISTURBANCES PASS
THROUGH. GFS INDICATING A CLIPPER SYSTEM FOR TUESDAY...WITH COULD
BRING MORE ORGANIZED PRECIPITATION.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
LOW PRESSURE NEAR LBE AT 23Z WILL MOVE NORTHEAST THIS EVENING WITH
BULK OF HEAVIER RAIN MOVING QUICKLY EAST. STILL AN OUTSIDE CHANCE
FOR A THUNDERSTORM AT MGW NEXT HOUR AS COLD FRONT SHOOTS EAST.
OTHERWISE IFR TO MVFR CONDITIONS WILL PREVAIL THIS EVENING IN
WIDESPREAD RAIN TRANSITIONING TO SNOW SHOWERS AS MUCH COLDER AIR
MOVES IN. WINDS WILL BE NORTHWEST TO WEST AND GUSTY BEHIND SURFACE
LOW INTO THURSDAY. IMPROVEMENT TO MVFR DURING DAY THURSDAY. HIGH
PRESSURE WILL BRING GENERAL VFR THURSDAY NIGHT INTO FRIDAY.
A LOW WILL TRACK JUST SOUTH OF THE PA BORDER LATER FRIDAY INTO FRIDAY
NIGHT INTO SATURDAY MORNING...BRINGING A MIX OF RAIN/SNOW WITH IFR
CONDITIONS POSSIBLE. GENERALLY VFR CONDITIONS ARE EXPECTED SUNDAY
AND MONDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR OHZ039>041-048>050-
057>059-068-069.
PA...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ007>009-013>016-
020>023-029>032.
WV...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR WVZ001>004-012.
&&Hazardous weather outlook, Mar 19, 4:06 AM EST, 15 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
506 AM EDT WED MAR 19 2008
OHZ039>041-048>050-057>059-068-PAZ007>009-013>016-020>023-029-030-
WVZ001>003-200915-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MERCER-VENANGO-FOREST-LAWRENCE-
BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-
WASHINGTON-WESTMORELAND-HANCOCK-BROOKE-OHIO-
506 AM EDT WED MAR 19 2008
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ONE INCH OF RAIN.
MDZ001-WVZ021>023-041-200915-
GARRETT-MARION-MONONGALIA-PRESTON-TUCKER-
506 AM EDT WED MAR 19 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS. THE PRIMARY
THREAT IS DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
OHZ069-PAZ031-032-WVZ004-012-200915-
MONROE-GREENE-FAYETTE-MARSHALL-WETZEL-
506 AM EDT WED MAR 19 2008
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH. ALSO, THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS.
THE PRIMARY THREAT IS DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ONE INCH OF RAIN.
In the hours before
Local storm report, Mar 19, 1:51 PM EST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
251 PM EDT WED MAR 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM FLOOD NEW PHILADELPHIA 40.49N 81.44W
03/19/2008 TUSCARAWAS OH CO-OP OBSERVER
STREAMS CAUSING ROAD FLOODING.
0215 PM FLOOD MALVERN 40.69N 81.18W
03/19/2008 CARROLL OH EMERGENCY MNGR
ROAD FLOODING ALONG SANDY CREEK
0215 PM FLOOD SHERRODSVILLE 40.49N 81.24W
03/19/2008 CARROLL OH EMERGENCY MNGR
ROAD FLOODING ALONG CONOTTON CREEK.
0240 PM FLOOD 15 W CADIZ 40.27N 81.28W
03/19/2008 HARRISON OH EMERGENCY MNGR
FLOODING ON ROUTE 258 ALONG LAUREL CREEK WEST OF
TIPPECANOE.
0240 PM FLOOD 2 NW SCIO 40.42N 81.11W
03/19/2008 HARRISON OH EMERGENCY MNGR
ROAD FLOODING HAS CLOSED STATE ROUTE 151 BETWEEN SCIO AND
CONOTTON.
&&
RORLocal storm report, Mar 19, 3:02 PM EST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
402 PM EDT WED MAR 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLOOD CALDWELL 39.75N 81.51W
03/19/2008 NOBLE OH PUBLIC
STREAMS AND CREEKS OVER ROADS IN THE CALDWELL AREA.
&&
TPARRISHLocal storm report, Mar 19, 3:31 PM EST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
431 PM EDT WED MAR 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLOOD 10 S COSHOCTON 40.12N 81.85W
03/19/2008 MUSKINGUM OH LAW ENFORCEMENT
SR 83 SOUTH CLOSED BY FLOODING ALONG WILLS CREEK.
&&
TPARRISHLocal storm report, Mar 19, 3:45 PM EST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
445 PM EDT WED MAR 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLOOD PLEASANT CITY 39.90N 81.54W
03/19/2008 GUERNSEY OH DEPT OF HIGHWAYS
FLOODING ALONG SR146 AND 821.
&&
TPARRISHLocal storm report, Mar 19, 4:46 PM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
546 PM EDT WED MAR 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FLOOD MINERVA JCT 40.72N 81.15W
03/19/2008 CARROLL OH TRAINED SPOTTER
SANDY CREEK FLOODING OVER ITS BANK NEAR MINERVA.
&&
TPARRISHSpecial weather statement, Mar 19, 6:51 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
751 PM EDT WED MAR 19 2008
MDZ001-WVZ023-041-200030-
GARRETT MD-PRESTON WV-TUCKER WV-
751 PM EDT WED MAR 19 2008
...THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
GARRETT...TUCKER AND PRESTON...
AT 748 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES
WEST OF LAUREL RUN TO 27 MILES SOUTHWEST OF PLEASANT RUN...MOVING
EAST AT 65 MPH. THESE STORMS WILL PRODUCE WIND GUST TO 50
MPH...TORRENTIAL DOWNPOURS...AND SMALL HAIL.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
FIVE FORKS...ACCIDENT...WILSON...ALTAMONT AND ASHER GLADE
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Flood, Lawrence
- When
- March 19, 7:50 PM EST to 11:00 PM EST
- Where
- Lawrence County, 0.81 mi SE of Coverts to 0.85 mi SE of Coverts
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.991, -80.409
Emergency management reported Covert rd flooded and closed in Union Twp.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Heavy Rain in Ohio, March 19 to 21, 20081 death · $55,000 · 8 events
- Coastal Flood and High Surf in Puerto Rico, March 19 to 20, 2008$3.3 million · 8 events
- Tornado and Damaging Wind in Louisiana, March 19, 2008$205,000 · EF1 · 2 events
- Damaging Winds in Kentucky, March 19, 2008$150,000 · 60 kt wind · 21 events
- Tornado and Damaging Winds in West Virginia, March 19, 2008$196,000 · EF0 · 7 events
- Flooding in Ohio, March 19 to 20, 2008$85,000 · 11 events
- Wildfire in Florida, March 19, 2008$100,000 · 2 events
- Flood in West Virginia, March 19, 2008$75,000 · 1 event
- Flash Flood and Damaging Winds in Tennessee, March 19, 2008$55,000 · 53 kt wind · 6 events
- Flood in Illinois, March 19 to 23, 2008$40,000 · 1 event
- Hail and Damaging Winds in Tennessee, March 19, 20081.75 in hail · 28 events
- Hail and Damaging Winds in Tennessee, March 19, 2008$20,000 · 70 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 88315.